MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS GMBH DADE INNOVIN

SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS GMBH DADE INNOVIN
Model Number DADE INNOVIN
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/14/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer contacted a siemens customer care center and reported that discordant, falsely elevated prothrombin time (pt) and pt international normalized ratio (inr) results were obtained on a patient sample, using the dade innovin reagent, on a sysmex ca-1500 system.Quality controls (qcs) were within acceptable ranges prior to and after the discordant results were obtained.A siemens customer service engineer (cse) was dispatched to the customer's site.During this visit, the cse examined sample and qc recoveries since the discordant results were obtained, and found no issue.The cse: checked the power voltage; inspected the tubing to probes; tested the mixing, which the cse determined was within acceptable ranges; verified that the vessel contents were vortexing according to specifications; checked and set all alignments; ran qcs and calibrated clot detectors.The cse also checked and calibrated temperature controls as the incubation temperature was elevated.Siemens determined that the variance in temperature may cause differences in results, but not to the magnitude of the discordant results.Siemens further investigated the issue and determined that this issue was sample specific.Siemens determined that inadequate mixing, centrifugation, or other sample handling issues potentially contributed to the discordant, falsely elevated pt and pt inr results.The reagent is performing according to specifications.No further evaluation of this device is required.
 
Event or Problem Description
Discordant, falsely elevated prothrombin time (pt) and pt international normalized ratio (inr) results were obtained on a patient sample, using the dade innovin reagent, on a sysmex ca-1500 system.The sample was automatically repeated using the same reagent and system, resulting higher and discordant, falsely elevated.The discordant, repeat results were reported to the physician(s), who questioned the results.The sample was re-centrifuged, mixed, and repeated using the same reagent lot and system, resulting lower.The patient was also sent to a different laboratory, where the patient's blood was redrawn.The result obtained on the new sample was 3.00 inr and this result was reported, as the correct result, to the physician(s).There are no known reports of patient intervention or adverse health consequences due to the discordant, falsely elevated pt and pt inr results.

Brand Name
DADE INNOVIN
Common Device Name
DADE INNOVIN
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS GMBH
emil-von-behring- str. 76
marburg, D-350 41
GM  D-35041
MDR Report Key8233509
Report Number9610806-2019-00002
Device Sequence Number1624701
Product Code GJS
UDI-Device Identifier00630414023489
UDI-Public00630414023489
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K974343
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 01/09/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/12/2020
Device Model NumberDADE INNOVIN
Device Catalogue Number10873567
Device Lot Number549704
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/15/2018
Initial Report FDA Received Date01/10/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age9 YR